Washington, 2013

Heavy Rain in Washington, June 24 to 26, 2013

June 24 to 26, 2013 · NWS OTX · 3 events in 3 counties and zones

Significant rainfall resulted in damage to cherry crops across several orchards in Grant, Chelan, and Spokane counties. It was reported that up to approximately fifteen to twenty five percent of the cherry orchards were damaged.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
1
Property damage
None recorded
Crop damage
$45,000
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OTX wrote it up.

Significant rainfall resulted in damage to cherry crops across several orchards in Grant, Chelan, and Spokane counties. It was reported that up to approximately fifteen to twenty five percent of the cherry orchards were damaged. The Bing variety of cherries was hardest hit due to severe cracking of fruit. CocoRahs observers across the area reported between 0.25 and 0.50 inches of rainfall. One helicopter pilot was injured when the low-flying aircraft clipped bird netting and crashed in southern Grant County.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Spokane, WA wrote its last area forecast discussion before the first event at Jun 23, 8:26 PM PST, 3 hours 34 minutes earlier.

Area forecast discussion, Jun 23, 8:26 PM PST, 3 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPOKANE WA
926 PM PDT Sun Jun 23 2013

.SYNOPSIS...
A wetter pattern will envelope the Inland Northwest tonight and
persist through mid week. Frequent showers and scattered
thunderstorms will continue through Wednesday. A warming and
drying trend will occur late in the week...with the potential
summer-like conditions by next weekend.

&&

.DISCUSSION...
One of many weather waves to come from the Pacific Northwest is
moving it's way into eastern Washington tonight. Radar showed best
reflectivity in northeast Oregon and now the southern part of east
Washington as of 900 PM PDT. Radar also showed some convectively
enhanced showers in Oregon but now have started to stratify as the
sun sets.

So, we are looking at a fairly benign but wet wave of showers to
move into east Washington overnight but there is still some
potential to produce rain amounts around one quarter of an inch in
the most intense shower areas as the wave moves through. Areas of
heaviest shower activity will start east of the Cascades and
gradually move east into the Idaho Panhandle by early Monday
morning.

More shower activity can be expected Monday as the upper level low
sends another wave our way. This wet wave pattern kooks to be the
trend at least into the middle of this week. TC

&&

.AVIATION...
00Z TAFS: VFR conditions are expected this evening through 03Z with
a few light rain showers. After 00Z conditions will deteriorate
region wide as a negatively tilted trough interacts with deep
moisture over the region to produce thickening and lowering ceilings
with widespread rain between 04Z and 15Z as the area of moisture
moves from southwest to northeast through the interior Pacific
Northwest. Expect MVFR ceilings at most TAF sites at times with
improving conditions most sites after 18Z Monday.  TC

.PRELIMINARY POINT TEMPS/POPS...
Spokane        55  67  53  66  52  70 / 100  70  60  50  50  20
Coeur d'Alene  55  66  55  66  52  70 /  80  80  70  60  50  20
Pullman        52  66  52  66  51  70 /  80  70  60  60  50  20
Lewiston       59  71  57  74  57  79 /  80  70  60  60  60  30
Colville       54  71  54  70  51  74 /  80 100  60  60  60  20
Sandpoint      53  66  54  67  51  70 /  60 100  70  60  50  30
Kellogg        53  63  52  63  51  68 /  70  80  70  60  50  30
Moses Lake     58  74  58  69  56  77 /  80  50  30  40  20  10
Wenatchee      60  74  57  69  57  76 /  80  50  30  30  20  20
Omak           58  73  56  70  53  76 / 100  70  50  40  30  20

&&

.PRELIMINARY POINT TEMPS/POPS...
Spokane        55  67  53  66  52  70 / 100  70  60  50  50  20
Coeur d'Alene  55  66  55  66  52  70 /  80  80  70  60  50  20
Pullman        52  66  52  66  51  70 /  70  70  60  60  50  20
Lewiston       59  71  57  74  57  79 /  60  70  60  60  60  30
Colville       54  71  54  70  51  74 /  80 100  60  60  60  20
Sandpoint      53  66  54  67  51  70 /  60 100  70  60  50  30
Kellogg        53  63  52  63  51  68 /  70  80  70  60  50  30
Moses Lake     58  74  58  69  56  77 /  80  50  30  40  20  10
Wenatchee      60  74  57  69  57  76 /  80  50  30  30  20  20
Omak           58  73  56  70  53  76 / 100  70  50  40  30  20

&&

.OTX WATCHES/WARNINGS/ADVISORIES...
ID...None.
WA...None.
&&
Hazardous weather outlook, Jun 23, 4:37 AM PST, 19 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPOKANE WA
537 AM PDT SUN JUN 23 2013

IDZ001>004-026-027-WAZ031>038-041>044-241400-
NORTHERN PANHANDLE-COEUR D'ALENE AREA-IDAHO PALOUSE-
CENTRAL PANHANDLE MOUNTAINS-LEWISTON AREA-
LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS-
LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE-
MOSES LAKE AREA-UPPER COLUMBIA BASIN-SPOKANE AREA-
NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-WENATCHEE AREA-
EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY-WATERVILLE PLATEAU-
537 AM PDT SUN JUN 23 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO...
NORTH CENTRAL IDAHO...CENTRAL WASHINGTON...EAST CENTRAL
WASHINGTON...NORTH CENTRAL WASHINGTON...NORTHEAST WASHINGTON AND
SOUTHEAST WASHINGTON.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

3 heavy rain. Local standard time, as filed.

Heavy Rain, Spokane

When
June 24, 12:00 AM PST to June 26, 6:00 AM PST
Where
Spokane County, 1.02 mi NE of Davies to 0.72 mi S of Green Bluff
Crop damage
$10,000
Reported by
Broadcast Media
Coordinates
47.809, -117.313

Moderate to locally heavy rain of 0.25 to 0.50 inches resulted in cherry damage in the GreenBluff area outside Spokane.

Heavy Rain, Chelan

When
June 24, 8:00 AM PST to June 25, 6:00 AM PST
Where
Chelan County, 3.98 mi N of Lakeside to 2.24 mi SSE of Monitor
Crop damage
$20,000
Reported by
Coast Guard
Coordinates
47.887, -120.059

Moderate to locally heavy rain of 0.25 to 0.50 inches resulted in cherry damage across portions of Chelan County.

Heavy Rain, Grant

When
June 24, 9:00 AM PST to June 25, 6:00 AM PST
Where
Grant County, 2.05 mi NW of Royal City
Injuries
0 direct, 1 indirect
Crop damage
$15,000
Reported by
CoCoRaHS
Coordinates
46.901, -119.631

Moderate to locally heavy rain of 0.25 to 0.50 inches resulted in cherry damage across portions of southern Grant County.

What these are

Heavy Rain
Rainfall totals unusual for the place and season that did not produce a flood.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Washington in 2013Every state in 2013This day in weather historyWarnings in Washington, June 2013

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 458061, 458058, 455077.